Two people have died from suspected fentanyl overdoses in Regina during a period when police and EMS are responding to an increase of non-fatal overdoses within the city.
The victims died within hours of each other, say police.
The first person died Friday night in a home on the 300 block of McCarthy Boulevard. Regina police had arrived on the scene at around 9:29 p.m. to find an unresponsive 28-year-old male.
Police do not believe his death was the result of criminal activity as there was “ample evidence of drug use.”
Hours later, at around 2:36 a.m., police and EMS responded to the 3900 block of Second Avenue. A 37-year-old female was found dead inside a home. Police say there were several items suggesting she died from drug use.
The official cause of death will be determined by the coroners service following both autopsies, police say.
The next of kin for both individuals have been notified.
There have been 46 reported drug overdoses in Regina since Jan. 1, police say. Of these, police responded to 29 of them and deployed naloxone, also known as Narcan, 12 times.
Police say anyone who is a user of fentanyl is in danger.
“Even if people are not making good choices for themselves, others around them should be aware of the higher-than-usual potential for a drug overdose and have a safety plan,” said the Regina Police Service in a statement.
Symptoms of opioid overdoses include slow or no breathing, gurgling, gasping or snoring, clammy or cool skin and blue lips or nails.
If you suspect someone is overdosing, call 911.
The Good Samaritan Drug Overdose Act protects anyone who is experiencing a drug overdose or anyone who is present when someone is experiencing a drug overdose. More information can be found here.
Free naloxone kits are also available. More information is available here.
Source: Read Full Article